Thunderstorm Wind, Deaf Smith
- When
- June 4, 10:10 PM CST
- Where
- Deaf Smith County, 1.84 mi WNW of Hereford
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.830, -102.430
A isolated thunderstorm developed in Deaf Smith County, TX and produced a severe wind gust at a local observation site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A isolated thunderstorm developed in Deaf Smith County, TX and produced a severe wind gust at a local observation site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 6:02 PM CST, 4 hours 8 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 702 PM CDT Tue Jun 4 2019 .AVIATION... For the 00Z TAFs, the next round of showers and tstms organizing over parts of eastern New Mexico is expected to move across the area this evening and tonight. Have included VCTS at KGUY, KDHT, and KAMA to account for this. The next crop of showers and tstms is expected to begin developing mid to late Wednesday afternoon, and will likely need to be addressed in subsequent TAF forecasts. 02 && .PREV DISCUSSION... /Issued 359 PM CDT Tue Jun 4 2019/ SHORT TERM...Today through Noon Tomorrow... Current mid-level satellite water vapor shows a low pressure system riding the southern border of Arizona. Deep southwesterly flow resides over the Panhandles ahead of the upper level system. Plenty of moisture from the Pacific continues to be pumped into Texas, while storms have begun to fire along a line from western Mexico up to Colorado. Storms are firing off a surface trough that will move east later this evening and bring a line of strong storms across the western half of the Panhandles. The timing of these storms have been pushed back as they will begin to enter the Panhandles later this evening from 4 PM to 6 PM. A strong capping inversion will need to be broken for storms to succeed in the Panhandles. The best environment will be in the southeast Texas Panhandle, but storms are not expected to make it to that area. MLCAPE values will range from 1000-1500 J/kg with limited effective bulk shear of 20-25 knots in the western half of the Panhandles. Large hail and strong winds will be the main threats as mid-level lapse rates will be around 8-9 C/km with enough buoyancy to support strong updrafts, while downdraft CAPE values suggest strong downdrafts that could produce gusty surface winds. Storms are expected to be high based with little to no shear, so the potential for any tornadoes is very small. The threat for flooding is low as storms are not expected to produce heavy rainfall with PWAT values of less than 1 inch. The precipitation will be ending by the early morning hours tomorrow, while overcast skies will remain. Rutt LONG TERM... Weak upper low over the Desert Southwest is expected to slowly shift east across AZ into NM through Wednesday. The main center of the 500mb low is expected to cross into west Texas late Wednesday night, and slowly cross to the east by Thursday night. A weak ridge will try to build into the southern plains Thursday into the weekend while a vigorous Pac NW trough moves across the Great Basin and northern plains into early next week. On Wednesday, modest synoptic lift associated with the low and embedded shortwaves ahead of the low will overspread the Panhandles. Meanwhile, a weak surface boundary is progged to shift south into the area during the morning, before retreating north during the afternoon. There is some indication of a 700mb low attempting to develop near the Raton Mesa during the day with 60s dew points setting up across the eastern FA and 50s across the western FA. Most guidance suggest fairly deep upslope flow will setup across the Panhandles during the afternoon with ample low level theta-E advection. PWATs are expected to rise back above the 90th percentile by afternoon as storms initiate with ample lift from upper low, upslope flow and possibly a surface trough in the western Panhandles. Weak mid and upper level flow will keep shear on the weak side, but storm motion will be slower than usual. The combination of slower moving storms, possibly widespread coverage, and efficient rain makers will lead to an increased flooding risk. A Flood Watch may need to be considered in the upcoming shift. MLCAPE of around 1000 to 2000 J/kg (highest in the east) may also support a few strong updrafts capable of producing large hail (especially given cool mid level temperatures). Low level lapse rate and DCAPE are high enough to also consider a microburst potential, so strong winds can't be ruled out. Storm mode will likely be multicellular as outflow boundaries produce new updrafts. The slow eastward motion of the upper low will keep storm chances high through Thursday. The severe risk should be mitigated due to the lack of better instability and shear, but flooding will remain a concern as storms form over the same areas. The 700mb low is expected to shift into western OK by Thursday night. Drier 700mb air is expected to transport south behind the low and should finally put an end to rain and storms for a couple days. The Pac NW trough is progged to send a cold front (strong for June standards) into the area Sunday or Monday (model agreement still low). Ahead of this, some semblance of a dryline does show up Sunday. Trends will need to be watched here. Behind the cold front, northwest flow is progged to setup as the upper trough shifts over the Great Lakes. This could setup an active period for storms as moisture looks to be present and a period of upslope flow looks possible for a day or two next week. Ward && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous Weather Outlook National Weather Service Amarillo TX 414 PM CDT Tue Jun 4 2019 OKZ001>003-TXZ001>020-317-050915- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 414 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across the Panhandles through tonight. Some of the storms may become strong with isolated severe storms possible where large hail and damaging winds would be the main hazards. Heavy rain may also lead to isolated areas of flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across much of the Panhandles Wednesday through Thursday night and again Saturday night through Monday. Some of the storms may become strong with isolated severe storms possible Wednesday. Large hail and damaging winds will be the main hazards. Heavy rain producing thunderstorms will be possible Wednesday through Thursday which may lead to isolated flash flooding. Thunderstorms are possible again for portions of the Texas and Oklahoma Panhandles Sunday through Monday. A few storms could be strong and flooding will remain possible. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed today.
Special Weather Statement National Weather Service Amarillo TX 818 PM CDT Tue Jun 4 2019 TXZ001-050215- Dallam TX- 818 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALLAM COUNTY UNTIL 915 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Conlen, or 12 miles northeast of Dalhart, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Conlen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3642 10243 3642 10216 3606 10216 3606 10249 TIME...MOT...LOC 0118Z 190DEG 12KT 3615 10233 Ferguson
Special Weather Statement National Weather Service Amarillo TX 840 PM CDT Tue Jun 4 2019 TXZ016-050245- Deaf Smith TX- 840 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEAF SMITH COUNTY UNTIL 945 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm near Bellview, or 22 miles northwest of Friona, moving northeast at 10 mph. Up to nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bootleg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3495 10304 3499 10280 3475 10274 3475 10304 TIME...MOT...LOC 0140Z 245DEG 9KT 3477 10308 Ferguson
Special Weather Statement
National Weather Service Amarillo TX
903 PM CDT Tue Jun 4 2019
TXZ001-002-006-007-050300-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
903 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...SOUTHEASTERN DALLAM...
NORTHWESTERN MOORE AND CENTRAL HARTLEY COUNTIES UNTIL 1000 PM CDT...
At 903 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Stratford to Dalhart to 10
miles northeast of Romero. Movement was south at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dalhart, Hartley and Cactus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3606 10173 3583 10240 3563 10290 3593 10293
3611 10253 3644 10175
TIME...MOT...LOC 0203Z 344DEG 8KT 3628 10196 3605 10251 3586 10285
FergusonSpecial Weather Statement
National Weather Service Amarillo TX
946 PM CDT Tue Jun 4 2019
TXZ002-006-007-011-016-050345-
Hartley TX-Sherman TX-Deaf Smith TX-Moore TX-Oldham TX-
946 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM...WESTERN DEAF SMITH...
SOUTHERN SHERMAN...MOORE AND HARTLEY COUNTIES UNTIL 1045 PM CDT...
At 946 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Cactus to 7 miles east of Nara
Visa to 4 miles east of Bellview. Movement was south at 5 mph.
Up to nickel size hail and wind gusts up to 50 mph will be possible
with these storms.
Locations impacted include...
Dumas, Hartley, Cactus, Sunray, Channing, Adrian, Glenrio, Four Way,
Boys Ranch, Bootleg and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3572 10304 3606 10233 3606 10216 3614 10216
3633 10174 3580 10172 3562 10203 3562 10216
3554 10216 3530 10257 3475 10276 3475 10304
TIME...MOT...LOC 0246Z 341DEG 5KT 3613 10204 3561 10296 3483 10303
FergusonSpecial Weather Statement National Weather Service Amarillo TX 1024 PM CDT Tue Jun 4 2019 TXZ011-012-050415- Potter TX-Oldham TX- 1024 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND SOUTHWESTERN POTTER COUNTIES UNTIL 1115 PM CDT... At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles east of Adrian, or 10 miles west of Vega, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vega, Adrian and Wildorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3544 10266 3543 10191 3518 10208 3519 10269 TIME...MOT...LOC 0324Z 272DEG 24KT 3530 10259 Ferguson
Special Weather Statement
National Weather Service Amarillo TX
1030 PM CDT Tue Jun 4 2019
TXZ012-013-017-050430-
Potter TX-Randall TX-Carson TX-
1030 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL...SOUTHWESTERN
CARSON AND POTTER COUNTIES UNTIL 1130 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Boys Ranch, or 21 miles southwest of Dumas, moving
southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Bushland, Valley
De Oro, Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3492 10192 3523 10217 3562 10216 3562 10189
3534 10139 3518 10159 3518 10162 3516 10162
TIME...MOT...LOC 0330Z 306DEG 31KT 3559 10217
FergusonThe Amarillo radar (KAMA), 79 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837137.